Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2005, 2:25 PM CDT for Green County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 2:25 PM CDT (19:25 UTC)
- Expired
- May 19, 2005, 2:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Green County, KY
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 191925
SVRLMK
KYC087-191945-
/O.NEW.KLMK.SV.W.0055.050519T1925Z-050519T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 345 PM EDT(245 PM CDT)
* AT 317 PM EDT(217 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST WEST OF GREENSBURG...OR ABOUT 51 MILES WEST OF
SOMERSET...AND MOVING EAST AT 35 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3729 8559 3730 8545 3727 8543 3725 8541
3721 8542 3720 8538 3718 8537 3714 8545
3713 8553
$$
CS1 follow-up statement
000
WWUS53 KLMK 191945
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT THU MAY 19 2005
KYC087-191955-
/O.EXP.KLMK.SV.W.0055.000000T0000Z-050519T1945Z/
GREEN KY-
345 PM EDT THU MAY 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREEN COUNTY EXPIRED
AT 345 PM EDT(245 PM CDT)...
NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM.
LAT...LON 3729 8559 3730 8545 3727 8543 3725 8541
3721 8542 3720 8538 3718 8537 3714 8545
3713 8553
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM CDT, 25 minutes earlier.
Area forecast discussion, May 19, 2:00 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT THU MAY 19 2005 .SHORT TERM(TONIGHT THROUGH SUNDAY AFTERNOON): MOST IMPORTANT PROBLEM IS DEALING WITH THE SEVERE WEATHER THREAT ACROSS THE FA THIS EVENING INTO TONIGHT. PRIMARY SEVERE WEATHER THREAT LOOKS TO BE DAMAGING AND HAIL. EXPECT A RATHER EXTENDED PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY TONIGHT. THE BEST SYNOPTIC SCALE FORCING WITH COOLER TEMPERATURES ALOFT AND STEEPER LAPSE RATES WILL NOT MOVE INTO THE REGION UNTIL THE EVENING AND OVERNIGHT HOURS. ONCE THIS ACTIVITY CLEARS THE FA DURING FRIDAY...DRY AND PLEASANT WEATHER FOR THE REMAINDER OF THE SHORT TERM. ONLY MODEST CHANGES TO CURRENT FORECAST TRENDS WERE NEEDED FOR THE SHORT TERM. LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH FORMATION OF REX BLOCK ACROSS NEW ENGLAND FOR THE EARLY PART OF NEXT WEEK. UPPER HIGH IS EXPECT TO PERSIST NEAR THE LABRADOR STRAIT...WHILE A CLOSED LOW IS EXPECTED FARTHER SOUTH ACROSS NEW ENGLAND. WITH THIS STAGNANT PATTERN...AND WITH A RIDGE ACROSS THE DESERT SOUTHWEST. NORTHWEST FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER OHIO VALLEY. A COLD FRONT EXPECTED LATE SUNDAY INTO MONDAY WILL BRING A REINFORCING SHOT OF COOL AIR...WHICH WILL DROP MONDAYS TEMPERATURES CONSIDERABLY FROM THOSE OF SUNDAY. GFS IS THE STRONGEST AND FARTHEST WEST WITH THE POSITION OF THE CLOSED LOW MONDAY AND TUESDAY...RETROGRADING THE CENTER OF THE LOW WESTWARD OVER NEW YORK. IF THIS VERIFIES...BOTH MONDAY AND TUESDAY WILL TREND COOLER WITH QUITE A BIT OF CLOUDS. FOR NOW...FEEL THAT ECMWF MODEL HAS BETTER...FARTHER EAST...HANDLE ON ULTIMATE POSITION OF CLOSED LOW. FOLLOWING ECMWF CHOICE...WILL GO WITH PARTLY CLOUDY AND SEASONAL TEMPERATURES MONDAY AND TUESDAY. MORE ZONAL FLOW WILL RE-ESTABLISH ITSELF ACROSS LOWER OHIO VALLEY WEDNESDAY AND THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES ACROSS THE REGION. WILL CONTINUE A CHANCE OF CONVECTION WEDNESDAY NIGHT AND THURSDAY AS A DISTURBANCE MOVES EAST OF THE LOWER MISSOURI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && AB/JSD
Hazardous weather outlook, May 19, 10:30 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU MAY 19 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1130 AM EDT (1030 AM CDT) THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS CONTINUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. DEEP SOUTHWESTERLY FLOW AT MID LEVELS WILL BE FAVORABLE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND SOME SEVERE HAIL. OVERNIGHT TONIGHT...AN UPPER LEVEL LOW...WITH COOL MID LEVEL TEMPERATURES...WILL MOVE SOUTHEASTWARD ACROSS THE OHIO RIVER. ANOTHER ROUND OF CONVECTION IS EXPECTED TONIGHT WITH MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING POSSIBLE. THERE COULD WELL BE A BREAK IN THUNDERSTORM ACTIVITY THIS EVENING BETWEEN CONVECTION THIS AFTERNOON AND LATER TNGT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY NIGHT AND MONDAY AS WELL AS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JSD
In the hours before
Special weather statement, May 19, 12:45 PM CDT, 1 hour 40 minutes before
KYZ041>043-048-049-191845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 145 PM EDT THU MAY 19 2005 A STRONG THUNDERSTORM IS CURRENTLY MOVING EAST NORTHEAST AT 40 MPH ACROSS FAYETTE COUNTY AND THE LEXINGTON METRO AREA. THIS STORM WILL BRING FREQUENT LIGHTNING...BRIEF HEAVY RAIN...AND GUSTY WINDS TO THE EASTERN PORTIONS OF FAYETTE COUNTY...EVENTUALLY MOVING ALONG THE BOURBON AND CLARK COUNTY LINE. RADAR SHOWS RAINFALL RATES OF UP TO AN INCH PER HOUR WITH THE STORM IN FAYETTE COUNTY. ANOTHER STRONG STORM IS DEVELOPING IN NICHOLAS AND HARRISON COUNTIES AND IS CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. THIS STORM WILL MOVE EAST OF THE AREA WITHIN THE NEXT 45 MINUTES. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:37 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 23 min |
| May 19, 2:43 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 47 min |
| May 19, 2:53 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 52 min |
| May 19, 2:56 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 19 min |
| May 19, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 33 min |
| May 19, 3:28 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 32 min |
| May 19, 3:33 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 27 min |
| May 19, 3:48 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott | 27 min |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 34 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| May 19, 5:24 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 21 min |
| May 19, 5:32 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 43 min |
| May 19, 5:38 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 22 min |
| May 19, 5:47 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 43 min |
| May 19, 5:47 PM CDT | Tornado Warning | LMK | Trimble | 28 min |
| May 19, 5:59 PM CDT | Tornado Warning | LMK | Henry | 31 min |
| May 19, 6:04 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 41 min |
| May 19, 6:09 PM CDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| May 19, 6:19 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 39 min |
| May 19, 6:31 PM CDT | Flash Flood Warning | LMK | Henry, Oldham, Shelby | 59 min |
| May 19, 6:31 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 14 min |
| May 19, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 48 min |
| May 19, 6:50 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.